MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8875-01
Medical Device Problem Codes Overheating of Device (1437); Sparking (2595); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tonsillectomy procedure, the procise ez view coblator ii failed to perform coblation and sparks and overheating occurred.The procedure was resumed after a non-significant delay, using an equivalent s+n backup device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is heavily worn from use.There is darkened debris at the tip.The opened device was tested and plugged into the controller and registered settings (7,3).The wand produced plasma as normal and had no issues activating coag.The unit did not spark or smoke in testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include 1) used non-conductive media.2) contact with metal objects while activating the wand.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PROCISE EZ VIEW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24940799
Report Number3006524618-2026-00208
Device Sequence Number14858898
Product Code GEI
UDI-Device Identifier00817470000313
UDI-Public00817470000313
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC8875-01
Device Lot Number2174472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown